Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 184, NWS Atlanta, GA

April 23, 2009Dodge County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 23, 2009, 6:36 AM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2009, 6:36 AM EDT (10:36 UTC)
Expired
Apr 23, 2009, 7:00 AM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2566 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 231036
SVRFFC
GAC091-231100-
/O.NEW.KFFC.SV.W.0184.090423T1036Z-090423T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 AM EDT THU APR 23 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DODGE COUNTY IN CENTRAL GEORGIA

* UNTIL 700 AM EDT

* AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  EASTMAN...MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHAUNCEY AND MILAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3200 8307 3214 8329 3229 8317 3222 8303
      3215 8299 3217 8293 3216 8290 3213 8293
      3215 8294 3213 8296 3211 8294
TIME...MOT...LOC 1036Z 303DEG 18KT 3217 8314

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 5:30 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 23, 5:30 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT THU APR 23 2009

.UPDATE...
HAVE UPDATED ZONES TO PUT POPS IN EAST CENTRAL...SHOWERS AND
THUNDERSTORMS HAD DIMINISHED IN INTENSITY BUT WERE SLIDING INTO THE
EASTERN SECTIONS OF THE CWA. OTHERWISE NO CHANGES.

(PREVIOUS)
.SHORT TERM /TODAY THROUGH SATURDAY/...
WARM FRONT STRETCHED NW TO SE ACROSS ALABAMA AND GEORGIA THIS
MORNING. LINE OF THUNDERSTORMS HAD DEVELOPED ALONG THIS BOUNDARY
AND INCREASED IN INTENSITY DURING THE PAST COUPLE OF HOURS...ALTHOUGH
NOT REACHING SEVERE CRITERIA. WITH SEVERAL OUTFLOW BOUNDARIES AND
AFTERNOON HEATING...EXPECT WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER PARTS OF THE CWA THIS
AFTERNOON AND INTO THE EVENING. WITH MAX TEMPERATURES REACHING
INTO THE 80S...THE AIR MASS WILL BE QUITE UNSTABLE AND A FEW
STORMS MAY REACH SEVERE LIMITS. THE WARM FRONT SHOULD MOVE NORTH
OF THE CWA BY TONIGHT AND HIGH PRESSURE WILL STRENGTHEN OVER THE
SOUTHEAST THROUGH SATURDAY. HAVE KEPT FRIDAY AND SATURDAY DRY WITH
VERY WARM AFTERNOON TEMPERATURES.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPPER RIDGE REMAINS ANCHORED OFF THE SOUTHEAST COAST INTO THE
FIRST OF THE WEEK...KEEPING US GENERALLY DRY. A COUPLE OF SHORT WAVES
MOVING INTO THE MID MISSISSIPPI VALLEY BY MID WEEK MAY FLATTEN THE
RIDGE SOME...ALLOWING A FRONT TO SAG SOUTHWARD TOWARD GEORGIA.
HAVE INCLUDED LOW POPS FOR TUESDAY NIGHT INTO WEDNESDAY.

&&

.AVIATION...
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THIS FORECAST PERIOD...
OUTSIDE OF AREAS OF CONVECTION. PATCHY IFR TO MVFR CEILINGS MAY
CREEP INTO THE FAR SOUTHERN COUNTIES OF THE FORECAST AREA BETWEEN
10Z AND 14Z. WARM FRONT STRETCHING ACROSS THE WESTERN AND SOUTHERN
PORTIONS OF THE FORECAST AREA EARLY THIS MORNING HAS BEEN THE FOCUS
FOR ISOLATED TO SCATTERED CONVECTION. THIS BOUNDARY IS EXPECTED TO
LIFT NORTH AND DISSIPATE LEAVING MOST OF THE FORECAST AREA IN A MORE
UNSTABLE ATMOSPHERE THIS AFTERNOON. ISOLATED TO SCATTERED CONVECTION
IS EXPECTED TO REDEVELOP ACROSS MUCH OF THE FORECAST AREA THIS
AFTERNOON...LINGERING INTO THE EVENING. WINDS WILL REMAIN GENERALLY
SOUTHWEST OVER THE REGION TODAY...GRADUALLY SHIFTING OVER TO THE
SOUTHEAST TONIGHT. WIND SPEEDS WILL REMAIN FAIRLY LIGHT...10 KTS
OR LESS OUTSIDE OF CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  52  84  55  84 /  20  20  10  10  10
ATLANTA         80  60  84  61  82 /  20  20  10  10  10
BLAIRSVILLE     76  46  78  52  79 /  20  20  10   5  10
CARTERSVILLE    81  50  84  53  81 /  20  20  10   5  10
COLUMBUS        86  58  88  60  86 /  20  20  10  10  10
GAINESVILLE     79  56  81  58  82 /  20  20  10   5  10
MACON           86  56  88  57  86 /  20  20  10   5  10
ROME            84  53  88  56  86 /  20  20  10   5  10
PEACHTREE CITY  82  50  87  52  83 /  20  20  10  10  10
VIDALIA         84  54  88  57  86 /  10  10   5   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Apr 23, 5:30 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT THU APR 23 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT THU APR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS EXPECTED TODAY THROUGH
THIS EVENING OVER MOST OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WARM FRONT STRETCHED FROM NORTHERN ALABAMA INTO NORTHWEST AND
CENTRAL GEORGIA EARLY THIS MORNING. THIS WARM FRONT WILL LIFT
SLOWLY NORTHEAST THROUGH THE DAY TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT CLOUD
TO GROUND LIGHTNING AND STRONG GUSTY WINDS. SOME HAIL IS ALSO
POSSIBLE...MAINLY THIS AFTERNOON AND EVENING.

.DISCUSSION...
THE ATMOSPHERE SOUTH OF THE WARM FRONT IS MODERATELY UNSTABLE.
THIS AIRMASS WILL SPREAD NORTHEAST ACROSS NORTH AND CENTRAL
GEORGIA THROUGHOUT THE DAY TODAY. BY THIS AFTERNOON LIFTED INDICES
WILL BE IN THE MINUS 3 TO MINUS 4 RANGE WITH CAPE BETWEEN 1000 AND
2000. THIS SHOULD ALLOW SOME STORMS TO APPROACH SEVERE LIMITS...
BUT WITH LITTLE LOW OR MID LEVEL SHEAR PRESENT...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 23, 3:42 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 AM EDT THU APR 23 2009

GAZ052-053-230815-
342 AM EDT THU APR 23 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HEARD AND
COWETA COUNTIES UNTIL 415 AM EDT...

AT 341 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM POWERS CROSSROADS TO TEXAS...MOVING SOUTHEAST AT
25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD AND FAR WESTERN COWETA COUNTIES...
INCLUDING AREAS AROUND POWERS CROSSROADS...HANDY...WARESVILLE...
TEXAS...FRANKLIN...GLENN AND CORINTH. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 23, 3:57 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT THU APR 23 2009

GAZ066>069-079-230845-
357 AM EDT THU APR 23 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TALBOT...
UPSON...PIKE...TROUP AND MERIWETHER COUNTIES UNTIL 445 AM EDT...

AT 355 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS FROM WEST OF WARES CROSSROADS TO AROUND
ROWLAND...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TALBOT...UPSON...PIKE...TROUP AND MERIWETHER COUNTIES THROUGH
445 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CREST...SUNNYSIDE...MOLENA...ROCKY MOUNT...WOOSTER...SAINT MARKS...
IMLAC...ALVATON...WOODBURY...LUTHERSVILLE...LONE OAK...GAY...
HARRISONVILLE...HILLCREST AND HOGANSVILLE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 23, 4:39 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT THU APR 23 2009

GAZ052-066-067-069-078>081-093-094-230930-
439 AM EDT THU APR 23 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TAYLOR...
MACON...PEACH...CRAWFORD...HARRIS...TALBOT...UPSON...TROUP...
MERIWETHER AND HEARD COUNTIES UNTIL 530 AM EDT...

AT 436 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG THUNDERSTORMS FROM LAGRANGE TO FICKLING MILL...MOVING
SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TAYLOR...MACON...PEACH...CRAWFORD...HARRIS...TALBOT...UPSON...
TROUP...MERIWETHER AND HEARD COUNTIES THROUGH 530 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROWLAND...MUSELLA...
REDBONE CROSSROADS...HANNAHS MILL...ATWATER...CREST...SUNNYSIDE...
SPREWELL BLUFF STATE PARK...LOGTOWN...YATESVILLE...THE ROCK...
THOMASTON...ODESSADALE...RALEIGH AND HARRIS CITY. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 23, 6:07 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 AM EDT THU APR 23 2009

GAZ069-231030-
607 AM EDT THU APR 23 2009

...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL IN UPSON COUNTY
UNTIL 630 AM EDT...

AT 601 AM EDT...A NATIONAL WEATHER SERVICE STORM SPOTTER REPORTED
HALF INCH HAIL WITH A STRONG THUNDERSTORM OVER CREST. THIS STORM WAS
MOVING SOUTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES
ACROSS UPSON COUNTY THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE ROWLAND...ATWATER...CREST...SUNNYSIDE...
SPREWELL BLUFF STATE PARK...HANNAHS MILL...THOMASTON...REDBONE
CROSSROADS...LOGTOWN AND SALEM. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 23, 6:27 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 AM EDT THU APR 23 2009

GAZ109-231115-
627 AM EDT THU APR 23 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE COUNTY
UNTIL 715 AM EDT...

AT 624 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTHWEST OF DUBOIS...AND ANOTHER STRONG STORM
FROM GODWINSVILLE TO CHAUNCEY...BOTH OF THESE STORMS WERE MOVING
SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DODGE COUNTY THROUGH 715 AM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE DUBOIS...GRESSTON...EASTMAN...
GODWINSVILLE...CHAUNCEY...JAY BIRD SPRINGS AND ACHORD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 23, 6:31 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT THU APR 23 2009

GAZ069-080-081-231115-
631 AM EDT THU APR 23 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN TAYLOR...CRAWFORD
AND UPSON COUNTIES UNTIL 715 AM EDT...

AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM LOGTOWN TO CARSONVILLE...MOVING SOUTHEAST AT 30
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TAYLOR...CRAWFORD AND UPSON COUNTIES THROUGH 715 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WESLEY CHURCH...
CARSONVILLE...LOGTOWN...SALEM...FICKLING MILL...MUSELLA...HORNS...
KNOXVILLE...ROBERTA...REYNOLDS...SANDY POINT...NAKOMIS...LEE POPE...
FRIENDSHIP AND JACK BROWN ESTATES. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:49 PM EDTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Walker, Whitfield41 min
Apr 23, 6:05 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding40 min
Apr 23, 6:11 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Walker, Whitfield49 min
Apr 23, 6:29 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Walker, Whitfield46 min
Apr 23, 6:37 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding38 min
Apr 23, 6:53 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens52 min
Apr 23, 6:57 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton, Paulding48 min
Apr 23, 7:01 PM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon, Murray, Walker and 1 more44 min
Apr 23, 7:10 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton35 min
Apr 23, 7:21 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, White39 min
Apr 23, 7:25 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Paulding50 min
Apr 23, 7:32 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton58 min
Apr 23, 7:39 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Fulton66 min
Apr 23, 7:42 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon63 min
Apr 23, 7:45 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton45 min
Apr 23, 7:52 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale, Walton68 min
Apr 23, 7:55 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.